Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2008, 4:18 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 15, 2008, 5:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:43 PM EDT | TSTM WND DMG | Burton, SC | FALLEN 50-60 FT TALL TREE REMOVED FROM OLD JERICHO RD NEAR INTERSECTION OF ROUTES 170 AND 280 IN BURTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 152019
SVRCHS
GAC051-103-SCC013-053-152115-
/O.NEW.KCHS.SV.W.0145.080615T2018Z-080615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OLD HOUSE TO RINCON...OR ALONG
A LINE EXTENDING FROM RIDGELAND TO 13 MILES SOUTHEAST OF
SPRINGFIELD...MOVING EAST AT 4 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SWITZERLAND...GRAHAMVILLE...
PURYSBURGH...LEVY
OLD HOUSE......RIDGELAND...
HARDEEVILLE...JASPER...
COLDBROOK...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3223 8128 3262 8105 3250 8063 3239 8076
3238 8076 3238 8077 3216 8104
TIME...MOT...LOC 2018Z 270DEG 4KT 3247 8092 3225 8120
$$
332 follow-up statements
000
WWUS52 KCHS 152101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SUN JUN 15 2008
GAC051-103-SCC013-053-152115-
/O.CON.KCHS.SV.W.0145.000000T0000Z-080615T2115Z/
EFFINGHAM GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
501 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN JASPER...EXTREME NORTH CENTRAL CHATHAM...EXTREME WEST
CENTRAL BEAUFORT AND EAST CENTRAL EFFINGHAM COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRITCHARDVILLE TO GOSHEN
HILLS...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF HILTON HEAD
ISLAND TO 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 3
MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3223 8128 3243 8116 3230 8087 3224 8093
3224 8095 3223 8095 3221 8098 3216 8104
TIME...MOT...LOC 2101Z 296DEG 3KT 3225 8097 3225 8122
$$
33000
WWUS52 KCHS 152110
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SUN JUN 15 2008
GAC051-103-SCC013-053-152121-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-080615T2115Z/
EFFINGHAM GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
511 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...EXTREME
NORTH CENTRAL CHATHAM...EXTREME WEST CENTRAL BEAUFORT AND EAST
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 515 PM EDT...
AT 507 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3223 8128 3243 8116 3230 8087 3224 8093
3224 8095 3223 8095 3221 8098 3216 8104
TIME...MOT...LOC 2111Z 296DEG 3KT 3225 8096 3225 8121
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:04 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 15, 4:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT SUN JUN 15 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA INTO MONDAY. A COLD FRONT WILL PUSH THROUGH LATE TUESDAY THEN HIGH PRESSURE WILL BUILD IN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CONVECTION BROKE OUT IN SE SC EARLY THIS AFTN AND GRADUALLY PROPAGATED E...WHICH CONFIRMED WHAT THE NAM/WRF OUTLINED BY HAVING CAPE/MOISTURE POOLING AND IN CLOSER PROXIMITY TO THE SFC AND UPR LEVEL TROF AXES. AS THE CONVECTION PERSISTED...OUTFLOW BOUNDARIES AND THE SEABREEZE HELPED THE CONVECTION DROP SW THROUGH THE CWFA. PWATS IN EXCESS OF 1.5 INCHES AND SLOW STORM MOTIONS HAVE PRODUCED HEAVY RAIN ALONG WITH ISOLD SEVERE STORMS. AM CONCERNED THAT CONVECTION HAS NOT YET BROKEN OUT TO ANY GREAT DEGREE IN SE GA AWAY FROM THE COAST...BUT THIS IS LIKELY DUE TO THE THICKER CLOUD COVER THAT HAS PERSISTED OVER THIS AREA ALL DAY WHILE COASTAL AREAS HAD VERY GOOD DAYTIME HEATING TO EXACERBATE THE INSTABILITY WHILE WORKING WITH THE STALLED SFC TROF OVER THE COASTAL PLAIN. CONVECTION WILL LIKELY PERSIST ALONG AND E OF THE I95 CORRIDOR SO HAVE KEPT LIKELY POPS GOING THROUGH THIS EVENING. AS THE OUTFLOW BOUNDARIES CONTINUE WORKING SW...CONVECTION LOOKS TO GRADUALLY INCREASE IN COVERAGE OVER SE GA BUT THE STRENGTH OF THE STORMS WILL BE QUESTIONABLE DUE TO THE LACK OF PROLONGED HEATING EARLIER. BY LATE TNGT...CONVECTION SHOULD END AS THE AREA WILL BE FAIRLY WORKED OVER. AM A BIT CONCERNED THAT FOG COULD DEVELOP SHOULD ENOUGH CLEARING OCCUR OVER AREAS THAT RECEIVED RAINFALL TDA...BUT CONFIDENCE IS LOW AND WILL NEED TO LET NEXT SHIFT EVALUATE ANY CLEARING TRENDS. TEMP TRENDS BETWEEN THOSE AREAS THAT HAVE REMAINED RAINFREE AND WARM WITH THOSE AREAS THAT HAVE BEEN RAIN COOLED WILL EVENTUALLY MERGE LATE TNGT...ALLOWING MIN TEMPS TO FALL TO THE UPPER 60S TO LOWER 70S ACROSS THE ENTIRE CWFA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... AFOREMENTIONED STALLED TROF AXIS WILL SLOWLY DISSIPATE THROUGHOUT THE DAY MON OVER THE AREA...WHICH WILL WORK WITHIN THE CONTINUED DEEP MOISTURE AND EXPECTED AFTN SEABREEZE TO AGAIN PRODUCE SCT SHWRS/TSTMS. GIVEN THE EXTENSIVE COVERAGE OVER SC TDA...AM NOT EXPECTING TOO MUCH IN THE WAY OF BOTH COVERAGE AND STRENGTH OF STORMS IN SE SC TMRW WHILE SE GA LOOKS TO SEE MORE STORMS ALONG WITH POSSIBLY STRONG STORMS. FOR NOW...HAVE KEPT POPS IN THE CHC CATEGORY FOR ALL AREAS TRENDING HIGHER FROM N TO S. THE ONLY EXCEPTION IS ALONG THE ALTAMAHA RIVER WHERE LOW-END LIKELY POPS WILL SUFFICE. THE TROF SHOULD LOSE MUCH OF ITS INFLUENCE THROUGHOUT THE DAY...THUS ALLOWING MOST PRECIP AREAS TO SHUT DOWN GOING INTO THE EVENING HOURS. TEMPS WILL AGAIN RUN WARM...INTO THE MID-UPR 80S...AS WILL DEWPOINTS INTO THE LOWER 70S. PWATS WILL AGAIN EXCEED 1.5 INCHES AND INSTABILITY WILL AGAIN RUN HIGH /CAPES OVER 1500 J/KG AND LI/S LESS THAN -4/ FOR PORTIONS OF THE CWFA BUT LACK OF COVERAGE PREVENTS ANY HIGHLIGHTING ATTM. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A CHANNELED VORT EXPECTED TO TRAVERSE THE AREA ON TUE AFTERNOON WITH A WEAK FRONTAL BOUNDARY MOVING THROUGH TUE EVENING. DESPITE WESTERLY FLOW IN THE LOWEST LEVELS OF THE ATMOSPHERE...SOME MOISTENING OF THE PROFILE EXPECTED OVER COASTAL AREAS INCLUDING MUCH OF SOUTHERN SC. WITH A SEABREEZE CRANKING UP DURING THE AFTERNOON...LOW-LEVEL SHEAR PARAMETERS WILL INCREASE A BIT AND TEMPS WILL BE WELL INTO THE 90S WITH PRE-FRONTAL WARMING. A SMALL AREA COULD SEE A FEW SHOWERS AND THUNDERSTORMS...SOME STRONG/SEVERE...WHERE THE HIGH LOW-LEVEL THETA-E AIR COINCIDES WITH THE UPPER ENERGY AND SEABREEZE CONVERGENCE. MAINTAINED CHANCE POPS IN SOUTHERN SC WITH SLIGHT CHANCE JUST SW. FAR SOUTHERN AREAS NOT EXPECTED TO SEE MUCH DUE TO A LACK OF MOISTURE. WARM DRY PATTERN IN STORE FOR WED THROUGH EARLY FRI AS THE AREA WILL BE SITUATED ON THE E SIDE OF AN UPPER RIDGE. AFTERNOON/EVENING PULSE CONVECTION WILL INCREASE IN LIKELIHOOD FRI THROUGH SUN AS UPPER PATTERN MIGRATES TO SHORTWAVE TROUGHING...LOW-LEVEL MOISTURE INCREASES AND A FRONT EVENTUALLY DROPS INTO THE AREA. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... IFR TSTMS HAVE DEVELOPED OVER/ARND KCHS WHILE ISOLD SHWRS/TSTMS HAVE DEVELOPED NEAR KSAV. FOR THE FIRST FEW HOURS OF THE 18Z TAF SET...SHWRS/TSTMS WILL BE MORE PREVALENT AROUND KCHS THAN KSAV ALTHOUGH HAVE INCLUDED TEMPO GROUPS FOR BOTH SITES. CONVECTION WILL CONTINUE NEAR BOTH SITES THROUGH THE LATE EVENING HOURS... THEN GRADUALLY SUBSIDE AFTER 04Z. ONCE THE RAIN ENDS AND WINDS DIE DOWN LATE...THERE IS A CHANCE OF MVFR GROUND FOG LATE. AM NOT CONFIDENT IN ITS DEVELOPMENT SO HAVE HELD OFF ITS INCLUSION ATTM. VFR CONDS WILL THEN PREVAIL AFTER DAYBREAK TMRW...BUT CONVECTION IS AGAIN POSSIBLE AROUND MIDDAY TMRW SO HAVE INCLUDED CB MENTION FOR NOW. EXTENDED AVIATION OUTLOOK...POSSIBILITY OF MVFR OR LOWER CONDITIONS MON AFTERNOON...MAINLY IN THE VICINITY OF CONVECTION. VFR LOOKS LIKELY MON NIGHT INTO THU. && .MARINE... ASIDE FROM ANY CONVECTION CREATING AGITATED CONDITIONS...NO APPRECIABLE FORCING WILL BE AVAILABLE TO CREATE CONDITIONS REACHING SCA LEVELS. WINDS WILL REMAIN CAPPED AT 15 KT THROUGH TMRW AND SEAS WILL REMAIN CAPPED AT 4 FT. A COLD FRONT WILL DROP INTO THE AREA ON TUESDAY. PRETTY GOOD NOCTURNAL SURGE EXPECTED TUE NIGHT AHEAD OF THE APPROACHING FRONT BUT THINK WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. QUIET CONDITIONS WED INTO THE WEEKEND AS HIGH PRESSURE BUILDS IN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JPC
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EDT SUN JUN 15 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THE COMBINATION OF A WEAK FRONTAL BOUNDARY...A SEA BREEZE...AND AN UNSTABLE AIR MASS MAY LEAD TO THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONG THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TUESDAY AND PUSH SOUTHWARD THROUGH THE AREA TUESDAY NIGHT. THE COLD FRONT PUSHING INTO AN UNSTABLE AIRMASS...ALONG WITH A VIGOROUS SEA BREEZE DEVELOPING TUESDAY AFTERNOON IS EXPECTED TO RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO LINGER INTO THE EVENING...THEN DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN HAZARDS FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 3:33 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 2 E THUNDERBOLT 32.03N 81.02W
06/15/2008 M1.00 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL
BETWEEN THUNDERBOLT AND WOODMARSH ISLAND.
&&
JRLSpecial weather statement, Jun 15, 3:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT SUN JUN 15 2008 GAZ116>119-137>141-152045- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG- 343 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY... BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 445 PM EDT... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT MCALLISTER TO TOWNSEND...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF RICHMOND HILL TO 11 MILES NORTHWEST OF DARIEN...MOVING SOUTHEAST AT 6 MPH. AREAS IN AND AROUND BELFAST...CARNIGAN...COX...CRESCENT...DARIEN... EULONIA...FORT MCALLISTER...HALFMOON LANDING...JONES...KELLER... MERIDIAN...PINE HARBOR...RETREAT...RIDGEVILLE...SAPELO ISLAND... SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Special weather statement, Jun 15, 3:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EDT SUN JUN 15 2008 GAZ101-118-119-SCZ047-048-051-152030- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 359 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MURAD TO OLEARY...OR ALONG A LINE EXTENDING FROM RIDGELAND TO 15 MILES NORTH OF SAVANNAH...MOVING SOUTH AT 4 MPH. AREAS IN AND AROUND GRAHAMVILLE...HARDEEVILLE...JASPER...OLD HOUSE... PRITCHARDVILLE...PURYSBURGH...RIDGELAND...SHELDON...SWITZERLAND... BLOOMINGDALE...GARDEN CITY...MEINHARD...MELDRIM...MONTEITH... POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 430 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Local storm report, Jun 15, 4:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 3 E SAVANNAH 32.05N 81.03W
06/15/2008 E0.75 INCH CHATHAM GA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL LASTED FOR 10 MINUTES ON
WOODMARSH ISLAND.
&&
DPBSpecial weather statement, Jun 15, 4:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT SUN JUN 15 2008 GAZ088-101-SCZ040-042-152045- ALLENDALE-EFFINGHAM-HAMPTON-SCREVEN- 402 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 445 PM EDT... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR MIDDLEGROUND...OR ABOUT 11 MILES SOUTHEAST OF SYLVANIA...MOVING NORTHEAST AT 30 MPH. AREAS IN AND AROUND BARTON...BRUNSON...ESTILL...FAIRFAX...FURMAN... GIFFORD...HAMPTON...LENA...LURAY...SCOTIA...SHIRLEY...HUNTERS AND NEWINGTON WILL BE IMPACTED THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 15, 4:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG THUNDERBOLT 32.03N 81.05W
06/15/2008 CHATHAM GA EMERGENCY MNGR
E.M. REPORTED TREE DOWN ON POWER LINE AT WATERS AVE AND
70TH. NUMEROUS POWER OUTAGES REPORTED. SMALL HAIL OF
UNKNOWN SIZE ALSO OBSERVED.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Jun 15, 2:34 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 41 min |
| Jun 15, 2:37 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 38 min |
| Jun 15, 3:19 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 56 min |
| Jun 15, 3:58 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 96 min |
| Jun 15, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Hampton, Jasper | 54 min |
| Jun 15, 4:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 15, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 55 min |
| Jun 15, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Tattnall | 65 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.